Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 26, NWS Charleston, SC

April 8, 2006Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2006, 3:42 PM EDT for Charleston County, South Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2006, 3:42 PM EDT (19:42 UTC)
Expired
Apr 8, 2006, 4:45 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:30 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:09 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 8, 3:09 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SAT APR 8 2006

DUE TO ONGOING SEVERE WX...THE AFTERNOON FCST PACKAGE WILL BE
DELAYED. PRODUCTS SHOULD BE AVAILABLE STARTING BETWEEN 4 AND 5 PM
EDT /20-21Z/. A MORE COMPETE AFD WILL LIKELY BE AVAILABLE AT THAT
TIME AS WELL.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY.
MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374.

&&

33
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EST SAT APR 8 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
230 PM EST SAT APR 8 2006

...TORNADO WATCH IN EFFECT UNTIL 9 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT
THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT.
CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES. REFER
TO THE TORNADO WATCH...ALONG WITH ANY SPECIAL WEATHER STATEMENTS OR
WARNINGS FOR ADDITIONAL INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE
UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS
HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY
DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY
SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE
BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE
NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND
RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS
SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE
COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST
ALONG THE BEACHES OF NORTH COASTAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

JRL

In the hours before

Special weather statement, Apr 8, 2:58 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SAT APR 8 2006

SCZ043-044-081945-
DORCHESTER-INLAND COLLETON-
258 PM EDT SAT APR 8 2006

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 345 PM EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ROUND O...OR ABOUT 8 MILES EAST OF
WALTERBORO...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND SIDNEY...ROUND O...HIOTTS...GLOVERVILLE...
COTTAGEVILLE...PARKERS FERRY LANDING...NORMAN LANDING...
GETTYSVILLE...GIVHANS AND DELEMAR CROSSROADS THROUGH 345 PM EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Local storm report, Apr 8, 3:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             BLACK CREEK             33.28N 80.26W
04/08/2006  E0.88 INCH       BERKELEY           SC   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED WITH WIND GUSTS IN EXCESS OF 50
            MPH WITH 2 INCH BRANCHES DOWN.

0257 PM     HAIL             COTTAGEVILLE            32.94N 80.48W
04/08/2006  E1.00 INCH       COLLETON           SC   EMERGENCY MNGR

            QUARTER INCH HAIL REPORTED IN COTTAGEVILLE.

&&

REV
Local storm report, Apr 8, 3:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             BONNEAU BEACH           33.32N 80.00W
04/08/2006  E0.88 INCH       BERKELEY           SC   PUBLIC

            NICKEL SIZE HAIL REPORTED IN BONNEAU BEACH.

&&

REV
Local storm report, Apr 8, 3:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             FIVE POINTS             31.92N 82.03W
04/08/2006  E0.75 INCH       TATTNALL           GA   PUBLIC

            PENNY SIZE HAIL REPORTED

&&

REV
Local storm report, Apr 8, 3:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             GLENNVILLE              31.94N 81.93W
04/08/2006  M1.25 INCH       TATTNALL           GA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE REPORTED IN GLENNVILLE

&&

REV
Local storm report, Apr 8, 3:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             7 E TISON               31.94N 81.90W
04/08/2006  E0.75 INCH       TATTNALL           GA   TRAINED SPOTTER

            ONE HALF TO THREE QUARTER INCH HAIL REPORTED.

&&

REV

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:09 PM EDTSevere Thunderstorm WarningCHSBulloch, Evans, Tattnall66 min
Apr 8, 3:41 PM EDTSevere Thunderstorm WarningCHSBryan49 min
Apr 8, 3:50 PM EDTSevere Thunderstorm WarningCHSLiberty31 min
Apr 8, 4:08 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham59 min
Apr 8, 4:43 PM EDTSpecial Marine WarningCHS92 min
Apr 8, 5:42 PM EDTSpecial Marine WarningCHS63 min
Apr 8, 5:47 PM EDTSpecial Marine WarningCHS118 min
Apr 8, 7:12 PM EDTSpecial Marine WarningCHS11 hr
Apr 7, 8:29 PM EDTLake Wind AdvisoryCHSBerkeley21 hr
Apr 8, 1:17 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton28 min
Apr 8, 1:44 PM EDTSevere Thunderstorm WarningCHSColleton31 min
Apr 8, 2:13 PM EDTSevere Thunderstorm WarningCHSDorchester32 min
Apr 8, 2:25 PM EDTSevere Thunderstorm WarningCHSBerkeley65 min
Apr 8, 3:04 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester41 min
Apr 8, 3:49 PM EDTSevere Thunderstorm WarningCHSColleton26 min
Apr 8, 3:54 PM EDTSevere Thunderstorm WarningCHSDorchester51 min
Apr 8, 4:13 PM EDTSevere Thunderstorm WarningCHSBerkeley32 min
Apr 8, 4:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Apr 8, 4:29 PM EDTTornado WarningCHSBerkeley, Charleston46 min
Apr 8, 5:31 PM EDTLake Wind AdvisoryCHSBerkeley22 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.